Skin cancer
posted by marion
19 November 2012

melanoma and "ippi" drug

Last reply: 7 years ago

hi my name is marion i have finished "ippi" drug 3 mths now .(i had the 4 doses sailed through it tg.) my scan 4 wks after finishing drug it showed no new tumors on my lungs or liver but there are 3 tumors in lungs showing slight increase since may! will have scan in dec and back to dr in jan to see how those tumors are doing this is where i am realy frightened ,i have not spoken to any one with this cancer or who where on this drug or on it now,so i realy would like some suport and advice a bout this cancer .checking the web freeks me out so much negitive info i feel very well and very strong so any help i would be very greatful thanks.

1 comment

Comments

commented by Irish Cancer Society
26 November 2012

7 years ago

Hi Marion,

I am glad to see that you are well following your treatment for melanoma. Ipilimumab (Yervoy) is a new drug that triggers the body's immune system to attack cancer cells. It has been shown to help shrink or slow the growth of melanoma. The Irish Cancer Society has a booklet on “Understanding Melanoma” and I have put a link to it here. https://www.cancer.ie/sites/default/fil ... a_2012.pdf .

We can guide you further about support groups and counseling around the country and you can speak to a specialist nurse on our freefone helpline in confidence any day, Mon to Thur 9am -7pm and Fri 9am to 5pm.

I trust this has been of some help.

With kind regards,
Cancer Information Service Nurse

© Irish Cancer Society 1999-2020 All Rights Reserved